Two 18-year-olds from Milton who experienced suspected overdoses from what they believed to be cannabis had actually ingested synthetic cannabinoids, according to police.

Halton Regional Police say synthetic cannabinoids are man-made chemicals that mimic the effects of cannabis and can be found in drugs such as Spice and K2.


READ MORE:
Milton teens hospitalized after smoking what they believed to be cannabis

READ  Residing in a chilly local weather makes you extra prone to drink, examine says - Nationwide

Officers warn that these cannabis-like products are dangerous because there is no quality control.

On the afternoon of May 15, police found the 18-year-old teens outside a home showing obvious signs of a suspected overdose. Officers administered naloxone to both men. One received a single dose before regaining consciousness. The other remained unresponsive and needed a second dose of the overdose reversal drug.

READ  Lady held over lifeless toddler aboard aircraft

Investigators submitted a number of samples to Health Canada and the Centre of Forensic Sciences for analysis to determine the cause of these two overdoses.

WATCH: Milton teens hospitalized after consuming mystery drug (May 16)






Police said the results indicated that the men were not exposed to an opioid but had ingested synthetic cannabinoids.

READ  Canada’s fastest-growing crime drawback is in Wetaskiwin, Alta.

Officers said most synthetic cannabinoids are unknown, untested and can change from product to product.

Police said Health Canada recommends avoiding consuming synthetic cannabinoids as they can cause severe illness and even death. Officials warn there is no safe way to use the substance.

—With files from Jessica Patton and Shallima Maharaj

© 2019 Global News, a division of Corus Entertainment Inc.


Milton teens who experienced overdoses actually consumed synthetic cannabinoids: police

Loading...

LEAVE A REPLY

Please enter your comment!
Please enter your name here